Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2011, 9:11 AM CDT for Choctaw County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 9:11 AM CDT (14:11 UTC)
- Expired
- May 1, 2011, 9:37 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 183 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 35.3
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS54 KTSA 011411
SVRTSA
OKC023-011500-
/O.NEW.KTSA.SV.W.0237.110501T1411Z-110501T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1000 AM CDT
* AT 910 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GOODLAND...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOODLAND...HUGO...MESSER...SAWYER AND FORT TOWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3394 9558 3394 9560 3391 9562 3389 9569
3392 9573 3416 9553 3395 9514 3394 9516
3396 9523 3390 9525 3387 9546
TIME...MOT...LOC 1411Z 234DEG 42KT 3390 9566
$$2 follow-up statements
784 WWUS54 KTSA 011433 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 933 AM CDT SUN MAY 1 2011 OKC023-011500- /O.CON.KTSA.SV.W.0237.000000T0000Z-110501T1500Z/ CHOCTAW OK- 933 AM CDT SUN MAY 1 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR CENTRAL CHOCTAW COUNTY... AT 928 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SAWYER... MOVING NORTHEAST AT 50 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... THE STORM HAS WEAKENED AND IF THIS TREND CONTINUES THE WARNING WILL NOT BE EXTENDED AND THE CURRENT WARNING CANCELLED EARLY. . PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3402 9528 3399 9535 3405 9547 3412 9546 TIME...MOT...LOC 1433Z 235DEG 45KT 3410 9532 $$
617 WWUS54 KTSA 011437 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 937 AM CDT SUN MAY 1 2011 OKC023-011446- /O.CAN.KTSA.SV.W.0237.000000T0000Z-110501T1500Z/ CHOCTAW OK- 937 AM CDT SUN MAY 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3402 9528 3399 9535 3405 9547 3412 9546 TIME...MOT...LOC 1436Z 235DEG 45KT 3412 9528 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:30 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 1, 6:30 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT SUN MAY 1 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF
SITES TODAY... WITH THE GREATEST PROBABILITIES BEING AT KMLC AND
KFSM. CEILINGS ARE EXPECTED TO LOWER TO IFR LEVELS AT ALL SITES
EXCEPT KTUL AND KRVS WHERE THEY SHOULD REMAIN AT MVFR LEVELS.
&&
.PREV DISCUSSION... /ISSUED 310 AM CDT SUN MAY 1 2011/
DISCUSSION...
COLD FRONT HAS PUSHED THROUGH THE FORECAST AREA...AND CURRENTLY
EXTENDS FROM CNTRL AR-EXTREME SE OK-CNTRL TX. SHOWERS/THUNDERSTORMS
ARE ONGOING ACROSS MUCH OF CNTRL AR...WITH ISOLATED CONVECTION NOTED
N OF THE FRONT ACROSS NCNTRL TX. PERSISTENT SLY LOW-LEVEL JET ALONG
WITH DISTURBANCES IN THE SWLY FLOW ALOFT WILL EVENTUALLY LEAD TO
ADDITIONAL CONVECTIVE DEVELOPMENT N OF THE FRONT...WITH THE ACTIVITY
SPREADING ACROSS THE FORECAST AREA THIS MORNING AND INTO THE
AFTERNOON. THIS ACTIVITY SHOULD EVENTUALLY SHIFT EWD TONIGHT...WITH
PRECIP EXITING OUR REGION BY 12Z MON. COULD SEE SOME MARGINALLY
SEVERE HAILERS OVER FAR SE OK THIS MORNING...AND POSSIBLY INTO THE
AFTERNOON.
WHILE MOST OF THE PRECIPITATION IS EXPECTED TO REMAIN
LIGHT/MODERATE...THE VERY HIGH PWATS (AROUND 1.5 INCHES) POOLED N
OF THE FRONT SUGGEST LOCALLY HEAVY DOWNPOURS WITH SOME OF THE
STRONGER CONVECTION...ESPECIALLY FROM FAR SERN OK INTO WCNTRL AR.
THE AXIS OF HEAVIEST RAINFALL SHOULD REMAIN JUST TO SE OF THE
FORECAST AREA...BUT AREAS WITHING THE EXISTING FLASH FLOOD WATCH
COULD STILL PICK UP AN ADDITIONAL 2-3 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS LIKELY.
A STRONGER UPPER WAVE IS FORECAST TO MOVE ACROSS THE SRN PLAINS ON
MONDAY...WITH ADDITIONAL RAINFALL ACROSS SERN PARTS OF THE FORECAST
AREA. FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO MONDAY...BUT
WILL DEFER TO DAY SHIFT FOR NOW.
DRIER WEATHER IS ON TAP FOR THE REMAINDER OF THE WEEK...WITH
TEMPERATURES RETURNING CLOSER TO SEASONAL AVERAGES BY MID/LATE WEEK.
WEAK BOUNDARY MAY DIP CLOSE TO NE OK ON THURSDAY...AND WILL CONTINUE
WITH LOW END POPS. EVEN WARMER WEATHER SCHEDULED BY NEXT
WEEKEND...WITH HIGHS LIKELY RISING INTO THE 80S.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 1, 4:59 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CDT SUN MAY 1 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 AM CDT SUN MAY 1 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A COLD FRONT HAS MOVED THROUGH THE REGION AND IS NOW POSITIONED JUST TO OUR SOUTH... STRETCHING FROM NORTHEAST TEXAS INTO NORTH CENTRAL ARKANSAS. PERSISTENT MOIST SOUTHERLY LOW LEVEL FLOW WILL RIDE UP AND OVER THE FRONT... WITH WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS... A FEW POSSIBLY SEVERE... DEVELOPING OVER MUCH OF THE FORECAST AREA THIS MORNING. AN AXIS OF HEAVY RAINFALL IS EXPECTED TO SET UP ALONG AND NORTH OF THE FRONT... WITH 2 TO 3 INCHES OF RAIN COMMON... AND LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL POSE A THREAT FOR FLASH FLOODING ACROSS MAINLY SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL TROUGH INTERACTING WITH THE SURFACE FRONT TO OUR SOUTH WILL CONTINUE TO RESULT IN RAIN WITH EMBEDDED THUNDERSTORMS SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH THE CONTINUED THREAT FOR FLASH FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 1, 7:14 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT SUN MAY 1 2011
OKZ049-073-075-011245-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
714 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...CENTRAL PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 714 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DUNBAR...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...TUSKAHOMA...
EUBANKS...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3451 9573 3452 9572 3452 9568 3459 9568
3480 9548 3455 9519 3440 9558
TIME...MOT...LOC 1214Z 224DEG 41KT 3453 9558Local storm report, May 1, 7:55 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
755 AM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST HUGO 34.01N 95.51W
05/01/2011 E60 MPH CHOCTAW OK LAW ENFORCEMENT
PEA SIZE HAIL ALSO REPORTED.
&&
SFPSpecial weather statement, May 1, 8:28 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 AM CDT SUN MAY 1 2011
OKZ073>075-011415-
HASKELL OK-LATIMER OK-PITTSBURG OK-
828 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...EASTERN PITTSBURG AND WESTERN LATIMER
AT 827 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HARTSHORNE...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING WINDS TO 55 MPH AND DIME SIZE
HAIL.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WILBURTON...HIGGINS...GOWEN...HARTSHORNE AND QUINTON.
LAT...LON 3469 9564 3518 9542 3506 9516 3469 9550
3469 9552 3467 9552 3465 9554
TIME...MOT...LOC 1327Z 209DEG 26KT 3473 9556Special weather statement, May 1, 8:38 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
838 AM CDT SUN MAY 1 2011
OKZ049-053-011445-
CHOCTAW OK-PUSHMATAHA OK-
838 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CHOCTAW AND SOUTHERN PUSHMATAHA
AT 838 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF BOSWELL TO 12 MILES SOUTH OF BOSWELL
TO 20 MILES SOUTH OF BOSWELL...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HUGO...
ORD...FROGVILLE...GRANT...GAY...GOODLAND...SAWYER...FORT TOWSON...
SWINK...BOSWELL...UNGER...SOPER...MESSER...KENT...SOBOL...HUSKEY...
FALLON...SPEER...APPLE...ANTLERS...CORINNE...DELA...RATTAN...CLOUDY
AND OLETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3387 9582 3394 9594 3412 9595 3439 9520
3424 9504 3424 9513 3416 9513 3415 9515
3394 9514 3393 9515 3396 9523 3390 9525
3386 9535 3386 9546
TIME...MOT...LOC 1338Z 246DEG 40KT 3401 9601 3389 9589
3376 9589The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 44 min |
| May 1, 7:14 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| May 1, 7:35 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 1, 8:28 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| May 1, 8:38 AM CDT | Special Weather Statement | TSA | Choctaw | 67 min |
| May 1, 9:36 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| May 1, 11:58 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 24 hr |
| May 1, 1:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| May 1, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 32 min |
| May 1, 3:04 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 1, 3:17 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 88 min |
| May 1, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 1, 3:44 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 31 min |
| May 1, 3:47 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 1, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 1, 4:27 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| May 1, 4:40 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 110 min |
| May 1, 5:37 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 53 min |
| May 1, 6:13 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.